Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 3:22 PM EDT for Bradford County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 3:22 PM EDT (19:22 UTC)
- Expired
- Apr 9, 2001, 3:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 61 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WUUS51 KBGM 091923 SVRBGM PAC015-091945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 345 PM EDT. * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TOWANDA...OR ABOUT 3 MILES SOUTHEAST OF BURLINGTON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MACEDONIA AND WYSOX AROUND 330 PM EDT. ROME AND CHERRYTOWN AROUND 335 PM EDT. HERRICK AND HERRICKVILLE AROUND 340 PM EDT. RUSHVILLE AND SILVARA AROUND 345 PM EDT. THIS STORM MAY CONTAIN LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4185 7671 4167 7669 4168 7613 4190 7614 $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON APR 9 2001 CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR. DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER THE PA BORDER...VALUES JUMP INTO THE MID 50S. WILL KEEP A POP IN THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK SFC LOW MOVE EAST. TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY UP NORTH. WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH DURING THE AFTN. .BGM...NONE. JML
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 61 min |
| Apr 9, 3:46 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 29 min |
| Apr 9, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 35 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 34 min |
| Apr 9, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 39 min |
| Apr 9, 6:20 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.